Minnesota, 2001

Hail in Minnesota, June 13, 2001

June 13, 2001 · NWS FSD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 13, 2:30 AM CST, 5 hours earlier.

Area forecast discussion, Jun 13, 2:30 AM CST, 5 hours before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CDT WED JUN 13 2001

FIRST WAVE OF HEAVY/SVR STORMS NOW MAINLY N OF INTERSTATE 90 ASSCD
WITH LIFT N OF WMFNT STILL LOCKED BY OUTFLOW BOUNDARIES FM NRN NE
TO NRN IA. AFT MCC MOVES OFF TO E LATER THIS MRNG...EXPCT WARM ADV
TO PUSH FNT N SOME...NOT AS FAR N AS AVN/NGM BUT NOT AS FAR S AS ETA
EITHER. WILL PLAY MIDDLE OF ROAD AND FACTOR IN PREV FCST FOR
SOMEWHAT WARMER THAN GUID ESP SRN CWA TDA. ANOTHER BIG SHOT OF
ENERGY WILL COME AROUND BOTTOM OF UPR TROF INTO ESP SRN AND ERN CWA
FOR LATE THIS AFTN AND TNGT...PSBLY MUCH STGR THAN PREV FCST. WILL
HIT PRETTY HARD WITH HIGH POPS AND PSBLTY OF SVR/HVY AGAIN. DISAGREE
WITH SPC WITH S BIAS OF MOD RISK AS PER ETA AND THINK IT SHOULD BE AT
LEAST AS FAR N AS INTERSTATE 90 FOR THIS EVE. DAYSHIFT CAN FINE TUNE
TIMING OF THIS NEXT WAVE...AND PSBLY EVEN PUT A FFA pIF IT LOOKS LIKE
IT WILL DVLP. WILL CANCEL SRN PART OF WATCH AT 4 AM ISSUANCE.

.FSD...NONE
RYRHOLM

In the hours before

Special weather statement, Jun 13, 3:30 AM CST, 4 hours before
SDZ040-055-056-061-062-065>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  SIOUX FALLS SD
430 AM CDT WED JUN 13 2001

...MORE HEAVY OR SEVERE THUNDERSTORMS POSSIBLE BY TONIGHT IN
SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA...

AFTER THE OVERNIGHT AND EARLY MORNING SEVERE AND HEAVY
THUNDERSTORMS...MORE WILL BE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT. MOST OF THE THUNDERSTORMS LAST NIGHT AND THIS EARLY MORNING
WERE NEAR AND NORTH OF INTERSTATE 90. HOWEVER...THE NEXT ROUND SHOULD
DEVELOP FURTHER TO THE SOUTH AND EAST IN THE AREA...WITH THE MAIN
THREAT IN NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA...AND NEARBY
SECTIONS OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA LATE THIS
AFTERNOON AND TONIGHT. HEAVY RAINS WITH POSSIBLE FLOODING...AND
SEVERE STORMS WILL BE POSSIBLE. STAY TUNED TO YOUR LATEST NATIONAL
WEATHER SERVICE FORECAST FOR UPDATES FOR THIS WEATHER SITUATION.

RSR
Special weather statement, Jun 13, 4:15 AM CST, 3 hours 15 minutes before
SDZ050-055>069-MNZ080-081-089-090-097-098-IAZ001>003-012-131100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  SIOUX FALLS SD
515 AM CDT WED JUN 13 2001

...TORNADO WATCH EXPIRED FOR ALL OF SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...AND NORTHWEST IOWA...

THE TORNADO WATCH HAS EXPIRED AS OF 5 AM CDT. THUNDERSTORMS WERE
STILL AFFECTING AREAS NORTH OF INTERSTATE 90...BUT ONLY ISOLATED
SEVERE STORMS ARE STILL POSSIBLE THROUGH MID MORNING. MOST OF THE
STORMS SHOULD PRODUCE HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS.

RSR
Local storm report, Jun 13, 5:32 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
632 AM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    OCHEYEDAN                 IA   TORNADO
06/12/01   OSCEOLA
Local storm report, Jun 13, 7:09 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
809 AM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 AM    6 E HOWARD                SD   .88 INCH HAIL
06/13/01   MINER
Local storm report, Jun 13, 7:20 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
820 AM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0653 AM    2 SE WINFRED              SD   .75 INCH HAIL
06/13/01   LAKE                           REPORTED BY PUBLIC.
Local storm report, Jun 13, 7:26 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
826 AM CDT WED JUN 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    MAY CITY                  IA   1.75 INCH HAIL
06/12/01   OSCEOLA                        REPORTED BY STORM
                                          SPOTTER.

The radar

The Sioux Falls radar (KFSD), 120 km away, was scanning. The volume nearest the first event began at 13:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lyon

When
June 13, 7:30 AM CST
Where
Lyon County, 5 mi W of Minneota
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.567, -96.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253329.